Anybody

Fedup

VIP
Supporter
Messages
3,508
Reaction score
76
Points
213
So I am taking cardiac drugs, a lot at the moment, anyway epilepsy medication (Lamictal & epanutin) at 07.00 in the morning and then at 08.00 I take Esomeprazole Activist a stomach drug to help with getting sick and reflux. My question is does anybody have any idea how long should I leave between taking these drugs or is an hour long enough of a period. I keep getting sick or have bad reflux before getting sick and it is not good throwing up and it is at the stage it is very hard on me. I was talking to the doctors on Friday but I may as well be banging my head off the wall.
 

Porkette

Veteran
Messages
1,661
Reaction score
137
Points
173
Hi Fedup,

You may want to ask your pharmacist to be sure but I would wait at least 30 min. to an hour after you take your seizure med. A few yrs. ago I was getting sick like you and I saw a gastro specialist and he did some tests on me and come to find out it wasn't acid reflux I had it was from taking the same seizure med mysoline (primidone) for so many yrs. that it ate up the lining of my intestines. I was put on a low fat diet, no acidy
foods or beverages for about 2 months and then the problem went away. I also couldn't have any milk of any kind or foods with milk in them.
I wish you the best of luck and May God Bless You!

Sue
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,719
Reaction score
184
Points
173
There don't seem to be any listed major interactions between the Esomeprazole and your epilepsy meds. Esomeprazole can slightly increase the blood levels of phenytoin, but that would be the case no matter the timing.

The most important instructions with Esomeprazole:
-- Take each dose with a full glass (8 ounces) of water.
-- Take it at least one hour before a meal.
-- Swallow the pill whole and do not crush, chew, break, or open it.

So if you take your epilepsy meds with your meal, then you should take the Esomeprazole at least 1 hour before then.
 

Fedup

VIP
Supporter
Messages
3,508
Reaction score
76
Points
213
Porkette

I think you could be right I might just end up going to a gastro specialist and getting some test's done :cry:. Another doctor and more test's though is not in my plans if I can help it, done enough tests and seen enough doctors over the years.
 

Fedup

VIP
Supporter
Messages
3,508
Reaction score
76
Points
213
Nakamova

Thanks I found the same and I do all that, I started to give an extra hour between taking the tablets so now there is two hours between taking the epilepsy med and the Esomeprazole in the morning so hopefully this will make a difference but so far its still the same feeling and the nausea.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,719
Reaction score
184
Points
173
Unfortunately, while espomeprazole is supposed to prevent nausea and heartburn it can also cause them. :(
(Common listed side effects include: headache, nausea, diarrhea, gas, and constipation).

If it's making your symptoms worse, then it might be the wrong med for you, and your doctors should consider stopping the med and/or suggesting an alternative. As it is, it's only meant for short-term use (1-month), because of side effects associated with long-term use.

If you're up for trying a home remedy, watermelon juice is supposed to help, and also yogurt.
 

Porkette

Veteran
Messages
1,661
Reaction score
137
Points
173
Hi Fedup,

When I went to the gastro specialist the only test I had to have done was an MRI and some blood test and the Dr. was able to see what the problem was. You will have to drink ginger ale and tea no coffee for awhile if you have the same problem that I did. I wish you the best
of luck and May God Bless You!

Sue
 
Top